Discussions By Condition: I cannot get a diagnosis.

HELP! My muscles are heavy, stiff and weak

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: Anonymous
  • July 23, 2007
  • 08:39 PM

Please somebody help me! I can not walk too long. My leg muscles get very heavy, stiff and weak whenever I stand or walk. My legs hurt (a burning aching feeling) when I stand up and put weight on them. This has been going on for a long time and getting worse. I can NOT do any physical activities because of this. And I used to do a lot of walking and exercise. Then, a few months ago my shoulder muscles started hurting and getting stiff and weak when I used them. It is like the symptoms are moving up my body from my legs into my arms. My doctor does not care, or listen to me. I do not think he believes me. What could be wrong? Muscle function tests (creatine kinase) were normal, and now the doctor ignores me!

Reply Flag this Discussion

5 Replies:

  • 1, Find a new doctor2, research muscular dystrophy
    rad-skw 1,605 Replies Flag this Response
  • Firstly most importantly, find another doctor who believes you. If you also have other symptoms happening as well, it is possible you may have something like Chronic fatigue syndrome esp seeing you say you have problems AFTER using legs or arms. CFS symptoms often come on after any exertion and may present as a weakness (rather than the classical tiredness). Before thou coming to such a diagnoses.. ALL other things it could be needs to be checked first as it could be something else and tests etc need doing.
    taniaaust1 2,267 Replies Flag this Response
  • You might also want to have your thyroid checked out. It could be a hypothyroid.
    Anonymous 42,789 Replies Flag this Response
  • 1, Find a new doctor2, research muscular dystrophyAre you taking Claritin (loratadine)? http://www.askapatient.com/viewrating.asp?drug=19658&name=CLARITIN
    Anonymous 42,789 Replies
    • August 28, 2009
    • 08:36 PM
    • 0
    Flag this Response
  • Are you taking Claritin (loratadine)? http://www.askapatient.com/viewrating.asp?drug=19658&name=CLARITINWow, I am glad to hear I am not the only one. I developed this after using Clariton. Told the prescribing MD and he kept correcting me .... "It makes you tired". As if I couldn't tell the difference. Problem is that I still get it when I climb stairs. Mostly if I neglect my asthma treatment. I never got it at all until I tried the Claritin.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement